Thunderstorm Wind, Richland
- When
- July 22, 5:00 PM EST
- Where
- Richland County, Blythewood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 34.217, -80.967
Utility company reported trees and powerlines down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 22, 12:53 PM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT FRI JUL 22 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SURFACE LAPS ANALYSIS INDICATES MODERATE TO STRONG INSTABILITY ACROSS CENTRAL SOUTH CAROLINA THIS AFTERNOON WITH CAPES 3000 TO 3500 J/KG AND LI AROUND -7. TROPICAL AIRMASS REMAINS IN PLACE WITH DEWPOINTS IN THE MID TO UPPER 70S. SURFACE TROUGH ACROSS EASTERN MIDLANDS FROM OGB TO SSC/PEE DEE REGION AT THE MOMENT. CURRENT RADAR SHOWING A FEW SHOWERS DEVELOPING IN THE MIDLANDS. SATELLITE SUGGESTS OUTFLOW BOUNDARY FROM MESOSCALE CONVECTIVE SYSTEM HAS MOVED INTO NORTH GEORGIA AND INTO THE UPSTATE SOUTH CAROLINA. A FEW THUNDERSTORMS ALONG THIS BOUNDARY. UPPER TROUGH IN THE NORTHEASTERN STATES/GREAT LAKES AMPLIFYING SLIGHTLY THIS AFTERNOON AS SHORT WAVES MOVING ACROSS MIDDLE ATLANTIC STATES. MODELS AND WATER VAPOR SUGGEST SHORT WAVE WILL MOVE ACROSS SOUTH CAROLINA THIS EVENING. BOTH NAM/GFS SHOW MID LEVEL OMEGA THIS EVENING. EXPECT GOOD CHANCE THUNDERSTORMS THIS EVENING. SURFACE TROUGH MOVES TO THE COASTAL REGION SATURDAY MORNING...DRIER AIR...ESPECIALLY ALOFT WILL FILTER INTO THE REGION. UPPER RIDGE BUILDING SLOWLY IN FROM THE WEST DURING THE DAY. MODEL SOUNDINGS SHOW AT LEAST MODERATE INSTABILITY DURING THE AFTERNOON AS LOW TO MID LEVEL LAPSE RATES INCREASE BUT STRONG MID LEVEL CAP EXPECTED. SOUNDINGS VERY UNSTABLE SUNDAY WITH ETA BUFKIT CAPES ABOVE 3000 J/JG SHOWALTER INDEX -5...SHORT WAVE COMING AROUND RIDGE (RING OF FIRE)... MAY TRIGGER A FEW THUNDERSTORMS IN THE AFTERNOON...HOWEVER EXPECT MOST ACTIVITY OVER THE WEEKEND NEAR THE COAST ASSOCIATED WITH SEA BREEZE FRONT/COASTAL TROUGH. MOS CONSENSUS POPS ARE QUITE LOW BOTH DAYS. MOS TEMPS LOOK OK...NEAR MAV GUIDANCE. SINCE SLIGHTLY DRIER AIR EXPECTED SUNDAY...3 HOUR CRITERIA FOR HEAT ADVISORY NOT MET...RANGE AT THIS TIME 100 TO 105 DEGREES. WILL CANCEL THIS AFTERNOONS HEAT ADVISORY WITH THIS PACKAGE. TROPICAL STORM FRANKLIN NORTH OF THE BAHAMAS EXPECTED TO REMAIN OFFSHORE OF FLORIDA COAST IN THE SHORT TERM...PLEASE REFER TO TPC/NHC GUIDANCE PRODUCTS. .LONG TERM (MONDAY THROUGH FRIDAY)... UPPER RIDGE OVER THE AREA MONDAY...WILL REMOVE POPS...LONG RANGE GUIDANCE SUGGESTS RIDGE WILL WEAKEN/MOVE OFF THE COAST TUESDAY WITH SURFACE TROUGH RE-ESTABLISHED ACROSS THE AREA THROUGH MID TO LATE WEEK. LOW CHANCE AFTERNOON THUNDERSTORMS EARLY IN THE PERIOD INCREASING CHANCE LATE WEEK. BROAD UPPER TROUGH CENTERER IN THE GREAT LAKES WITH SURFACE COLD FRONT APPROACHING SOUTH CAROLINA THURSDAY AND HANGING UP IN THE UPSTATE/MOUNTAINS FRIDAY. MOISTURE ADVECTION INTO THE AREA AND MODERATE INSTABILITY SHOULD RESULT IN CHANCE THUNDERSTORMS. && .AVIATION... PLENTY OF MOISTURE AVAILABLE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SURFACE TROUGH MOVING INTO THE CAE CWA THAT COULD HELP TRIGGER THUNDERSTORMS BUT ALSO BRING DRIER AIR TO AREA THAT MAY LIMIT THUNDERSTORM DEVELOPMENT. STILL A CHANCE THOUGH INTO EVENING HOURS. GENERALLY VFR BUT IFR-MVFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS. ACTIVITY MAY CONTINUE ON UNTIL NEAR MIDNIGHT. AIRMASS STILL WARM AND MUGGY AND PATCHY FOG WITH VBSYS 3-5 MILES NEAR SUNRISE SATURDAY BUT MAINLY LOCATIONS LIKE AGS-OGB. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI JUL 22 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. A FEW OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS...MAINLY LATE THIS AFTERNOON AND THIS EVENING. VERY HEAVY RAIN WILL OCCUR WITH A FEW OF THE THUNDERSTORMS WITH A THREAT OF FLASH FLOODING. HEAT INDEX VALUES WILL CLIMB INTO THE 100 TO 105 DEGREE RANGE IN AREAS WEST AND NORTH OF COLUMBIA...AND AROUND 105 DEGREES SOUTH AND EAST OF COLUMBIA. A HEAT ADVISORY HAS BEEN POSTED FOR THE AREA SOUTH AND EAST OF COLUMBIA. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.
The Columbia radar (KCAE), 33 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
3 thunderstorm wind. Local standard time, as filed.
Utility company reported trees and powerlines down.
Utility company reported trees and powerlines down.
Utility company reported trees and powerlines down from Heath Springs to Pleasant Hill.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2005Every state in 2005This day in weather historyWarnings in South Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5457515, 5452318, 5452317.